Alert archive / Illinois / River Flood Warnings in 2020
River Flood Warning 71, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Jun 23, 2020, 4:15 AM CDT for Hancock County, McDonough County, Illinois. It took effect at Jun 23, 2020, 4:39 AM CDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2020, 4:15 AM CDT (09:15 UTC)
- In effect from
- Jun 23, 2020, 4:39 AM CDT
- Expired
- Jun 23, 2020, 10:24 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Hancock County, IL, McDonough County, IL
The radar
The Lincoln radar (KILX), 128 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point La Moine River at Colmar (CLMI2). The gauge peaked at 19.95 ft at Jun 23, 2020, 6:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05584500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
981
WGUS43 KDVN 230915
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Quad Cities IA/IL
415 AM CDT Tue Jun 23 2020
...The National Weather Service in Quad Cities has issued a Flood
Warning for the following rivers in Illinois...
La Moine River at Colmar affecting Hancock and McDonough Counties
.Heavy rainfall recently will push the La Moine Rive above flood stage.
River forecasts include past precipitation and forecast rainfall for
the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
ILC067-109-232114-
/O.NEW.KDVN.FL.W.0071.200623T0939Z-200624T2100Z/
/CLMI2.1.ER.200623T0939Z.200623T1800Z.200624T0300Z.NO/
415 AM CDT Tue Jun 23 2020
...Flood Warning in effect until this evening...
The National Weather Service in Quad Cities has issued a
* Flood Warning for
The La Moine River at Colmar.
* Until this evening.
* At 3:45 AM Tuesday the stage was 19.8 feet and rising.
* Flood stage is 20.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast, Rise above flood stage this morning and continue rising
to 20.7 feet today. The river will fall below flood stage this
evening.
* Impact, At 20.0 feet, Water affects the lowest portions of Lambert
Road and affects Lamar Road approximately 100 feet north of the
intersection with County Road 26.
&&
LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
4041 9102
$$
RP Kinney2 follow-up statements
847
WGUS83 KDVN 231351
FLSDVN
Flood Statement
National Weather Service Quad Cities IA/IL
851 AM CDT Tue Jun 23 2020
.Updated flood information on the La Moine River.
River forecasts include past precipitation and forecast rainfall for
the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
ILC067-109-240551-
/O.EXT.KDVN.FL.W.0071.000000T0000Z-200624T2125Z/
/CLMI2.1.ER.200623T1411Z.200623T1800Z.200624T0325Z.NO/
851 AM CDT Tue Jun 23 2020
...Flood Warning now in effect until this evening...
The Flood Warning continues for
The La Moine River at Colmar.
* Until this evening.
* At 7:45 AM Tuesday the stage was 19.8 feet and steady.
* Flood stage is 20.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast, Rise above flood stage this morning and continue rising
to 20.5 feet today. The river will fall below flood stage this
evening.
* Impact, At 20.0 feet, Water affects the lowest portions of Lambert
Road and affects Lamar Road approximately 100 feet north of the
intersection with County Road 26.
&&
LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
4041 9102
$$863
WGUS83 KDVN 231524
FLSDVN
Flood Statement
National Weather Service Quad Cities IA/IL
1024 AM CDT Tue Jun 23 2020
.Updated flood information on the La Moine River.
River forecasts include past precipitation and forecast rainfall for
the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
ILC067-109-231554-
/O.CAN.KDVN.FL.W.0071.000000T0000Z-200624T2125Z/
/CLMI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1024 AM CDT Tue Jun 23 2020
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The La Moine River at Colmar.
* At 9:45 AM Tuesday the stage was 19.4 feet and falling.
* Flood stage is 20.0 feet.
* No flooding is occurring, and no flooding is forecast.
* Forecast, Crested below flood stage at 20.0 feet. fall to 16.9 feet
Wednesday morning.
&&
LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
4041 9102
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jun 23, 3:43 AM CDT, 32 minutes earlier.
Area forecast discussion, Jun 23, 3:43 AM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 343 AM CDT Tue Jun 23 2020 .SYNOPSIS... Issued at 330 AM CDT Tue Jun 23 2020 High pressure was dumping down the northern into central plains, while it's easterly flank gradient was inducing drying/cool advecting northwesterly sfc winds acrs the region. Aloft, high amplitude northwesterlies to the west of a seasonably deep trof acrs the western GRT LKS was shuttling upper level vort max's down acrs the upper Midwest, with the current water vapor loop showing one currently acrs southwestern WI and northeastern IA, and another one lurking upstream acrs northwestern MN. This pattern to bring about cooler and less humid conditions for a few days, before a warming upstream ridge gets pressed this way along with pushing agent upper trof for more organized precip changes by late week. && .SHORT TERM...(Today and Tonight) ISSUED AT 330 AM CDT Tue Jun 23 2020 Today...The adjacent vort max will continue to fester the chance for an isolated shower in the western and southern DVN CWA this morning along with some patchy AC. But the next approaching wave/vort spoke out of MN and diurnal heating making for steep LLVL lapse rates, will be the driver for isolated to sctrd showers and even a few possible thunderstorms this afternoon into mid evening. Fcst soundings showing inverted-V soundings and deep mixing profiles suggest passing showers/storms may be able to produce enhanced wind gusts, but vertical wind profiles at topped of the mixed layer not that supportive of that much higher values than 30 MPH. A thundershower may be able to produce some graupel in cooled column aloft. The soundings also suggest breezy northwest sfc winds of 10- 20 MPH, and dry down-mixed sfc DPTs in the low to mid 50s. This along with ambient well below normal high temps in the mid to upper 70s. CU Rule parameters suggests afternoon cumulus coverage of sctrd to broken coverage for partly cloud skies. Tonight...Fcst soundings suggest enough instability/CAPEs to allow some thunder to linger into mid evening, before the isolated showers decay diurnally and after upper vort passage. Another seasonably cool night in store with lows well down in the 50s. Ongoing northwesterly boundary layer flow and dry-downed sfc DPTs should limit the chance for fog even over the recent heavy rainfall areas. ..12.. .LONG TERM...(Wednesday through Monday) ISSUED AT 330 AM CDT Tue Jun 23 2020 Key Messages: 1) Active weather returns late Thursday with questions about storms next weekend. 2) Heat and humidity return by Friday. Discussion. Wednesday... A shortwave trough will drop south through the region in northwest flow, supporting mainly afternoon/early evening showers and a few sub-severe thunderstorms. Expect a rather mild day with highs in the mid 70s to near 80. Thursday... Expect dry conditions during the daytime with the upper ridge poised to the west. Afternoon temperatures will moderate into the low 80s. Thursday Night/Friday... A warm front will likely be the focus for strong moisture advection late Thursday night with the initial round of storms expected. Timing of the cold frontal passage is in question for Friday. However this period looks favored for the highest storm coverage and severe weather weather potential. Saturday through Monday... There is considerable disagreement among the medium-range model and ensemble guidance this period. The GFS stalls a boundary in the area Sun-Mon, while the ECMWF is virtually dry. Chance pops are carried throughout. Expect warm and muggy conditions, with afternoon heat index values as high as the low 90s. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) ISSUED AT 1240 AM CDT Tue Jun 23 2020 Mainly a VFR TAF cycle under northwest flow and passing bouts of stratocu and AC. Isolated showers will be possible in this flow early this morning, then again pop-up isolated to wdly sctrd showers and a possible thunderstorm this afternoon into early evening. But coverage and timing so hard to define and not worth putting the TAFs at this time. Generally northwest sfc winds of 5-10 KTs into early Tue morning, then increasing to 10-15 KTs by afternoon. && .HYDROLOGY... Issued at 1044 PM CDT Mon Jun 22 2020 Heavy rainfall of 2 to 5 inches between Sunday and today across portions of eastern Iowa will lead to flooding on several tributary rivers with portions of the Wapsipinicon, Cedar, Iowa and Skunk river basins impacted. Minor flooding is expected at many locations, but some of the heavier rainfall and greater runoff will lead to moderate flooding on portions of the Cedar River and major flooding on the Wapsipinicon River at DeWitt. Aside from the river flooding, areal flooding is ongoing especially over portions of Buchanan, Benton and Linn counties with several creeks (Bear creek, Dry creek, Lime creek, Mud creek, Morgan creek and Indian creek) out of their banks. Please refer to the latest Flood Warnings and Flood Statements for further information. For the remainder of the week little if any additional rain is expected Tuesday through Thursday, but thunderstorms may return by Friday with the potential for more heavy rain. This active pattern and potential for heavy rain may persist through next week. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...RP Kinney AVIATION...12 HYDROLOGY...McClure
Hazardous weather outlook, Jun 22, 7:14 PM CDT, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 714 PM CDT Mon Jun 22 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-240015- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 714 PM CDT Mon Jun 22 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Flooding is occurring or forecast to develop on area rivers. In addition, recent heavy rain has resulted in areal flooding of creeks, streams and low lying spots in several locations. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated afternoon thunderstorms are possible Tuesday and Wednesday. Severe weather is not expected with these storms. Additional thunderstorm chances will occur from Thursday night through Saturday. It is too early to assess any potential for severe weather during this time period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight.
Nearby
River Flood Warnings in Illinois, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.